Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Nov 10, 2021, 9:34 PM CST for Dade County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 9:34 PM CST (03:34 UTC)
- Expired
- Nov 10, 2021, 10:15 PM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.00 in
- Wind
- 50
County Dade County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WWUS83 KSGF 110334
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
934 PM CST Wed Nov 10 2021
MOZ078-089-110415-
Cedar MO-Dade MO-
934 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southern Cedar and
Dade Counties through 1015 PM CST...
At 934 PM CST, Doppler radar was tracking a strong thunderstorm near
Golden City, or 10 miles east of Lamar, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Lockwood... Dadeville...
Jerico Springs... Arcola...
Umber View Heights... Bearcreek...
Masters... Wagoner...
Cane Hill... Arnica...
Neola... Cedarville...
Meinert... Sylvania...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3729 9408 3764 9407 3779 9363 3774 9363
3774 9361 3747 9362
TIME...MOT...LOC 0334Z 244DEG 45KT 3747 9408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:57 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 10, 5:57 PM CST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 557 PM CST Wed Nov 10 2021 .SYNOPSIS... Issued at 226 PM CST Wed Nov 10 2021 Key Messages of the Forecast: 1) Thunderstorms rolling in late this afternoon and evening. Potential early for strong to severe storms. 2) Small precipitation chances with a second disturbance Thursday night into Friday morning. 3) Sharp cool down Friday through the weekend. 4) Warming back up by Tuesday into Wednesday. Currently, thunderstorms were forming just ahead of a cold front and upper level shortwave in central Kansas, with some scattered showers ahead of this over eastern Kansas and southwest Missouri. Warm temperatures in the 60s to low 70s were occurring over the area with dewpoints in the low to mid 50s. This was producing some instability with surface based CAPES around 500-1000 j/kg over our far western CWA as of 2 pm. && .SHORT TERM...(This evening through Thursday) Issued at 226 PM CST Wed Nov 10 2021 Will continue with scattered showers out ahead of the main area of thunderstorms late this afternoon. May see some thunder embedded within the activity out ahead of the main convection, but the main strong to marginal severe storm potential will arrive during the early evening between 4 pm and 7 pm over our far western CWA as the better forcing approaches with the upper level wave and surface front. Hail to the size of quarters will be possible, but the main risk would be with wind gusts up to 60 mph. After about 7 pm, the instability will decrease significantly with sunset shortly after 5 pm and loss of daytime heating. Still should see some clusters of thunderstorms during the late evening and overnight, but the convection for the remainder of the night should be sub-severe. All precipitation should end by 12-13z on Thursday morning, so any Veterans Day festivities should not be impacted by rainfall. Will see highs on Veterans Day reach the mid to upper 50s. .LONG TERM...(Thursday Night through Wednesday) Issued at 226 PM CST Wed Nov 10 2021 As we head into Thursday night, a secondary shortwave and surface front will push through the area, however moisture appears to be fairly limited with this wave. Still, CAMS models and some deterministic short term models are hinting at some low end rain chances mainly from midnight into the morning hours on Friday and we have gone with low end pops at this time. Behind this shortwave, much colder air will begin to move into the area, starting on Friday with highs Friday only in the mid 40s in the north to low-mid 50s south. Friday night we are going with temperatures in the upper 20s for most locations. Forecast confidence in temperatures through the weekend is fairly high with decent consistency between the deterministic and ensemble model data. Another quick moving front and upper wave is expected to move through during the day on Sunday and could generate some light rain, mainly over north and eastern sections of the forecast area. After this wave moves through, we will begin to see some height rises and the warming trend will begin. It should be more noticeable by Tuesday and Wednesday with temperatures returning to the 60s in most locations. Forecast confidence in these last 3 days is a bit lower as we get more spread in the upper level features within the ensemble data and as a result more temperature spread for highs/lows. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 547 PM CST Wed Nov 10 2021 KSGF/KJLN/KBBG tafs: Deepening low pressure will move into the Midwest with a trailing cold front moving through the region early in the taf period. MVFR/IFR conditions with heavier showers is expected along with some isolated thunderstorms. Rain will quickly shift east. A brief period of post frontal MVFR/IFR ceilings is expected before rapid clearing from the west occurs. Gusty winds are expected through much of the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...DSA
Hazardous weather outlook, Nov 10, 1:06 PM CST, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 106 PM CST Wed Nov 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 106 PM CST Wed Nov 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Showers and thunderstorms are expected to push into the area late this afternoon and quickly push through the area from west to east tonight. Some of the stronger storms may produce wind gusts up to 60 mph and hail to the size of quarters over far western Missouri and extreme southeast Kansas early this evening. Wind gusts of 25 to 30 mph will be possible over western Missouri and southeast Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Nov 10, 8:17 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
817 PM CST Wed Nov 10 2021
KSZ101-110245-
Cherokee KS-
817 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of Cherokee County
through 845 PM CST...
At 817 PM CST, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baxter Springs... Columbus...
Galena... Lowell...
Treece... Neutral...
Melrose... Riverton...
Lawton... Skidmore...
Sherwin... Faulkner...
Stippville... Crestline...
This includes Interstate 44 near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3714 9507 3734 9462 3700 9462 3700 9507
3711 9508
TIME...MOT...LOC 0217Z 234DEG 44KT 3702 9503
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Nov 10, 8:27 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
827 PM CST Wed Nov 10 2021
MOZ088-093-101-110330-
Jasper MO-Newton MO-McDonald MO-
827 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Newton, McDonald and
Jasper Counties through 930 PM CST...
At 827 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mineral to Commerce to near Spavinaw.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Joplin... Carthage...
Neosho... Webb City...
Big Sugar Creek State Park... Carl Junction...
Oronogo... Seneca...
Granby... Anderson...
Carterville... Noel...
Duquesne... Dodge...
Sarcoxie... Goodman...
Duenweg... South West City...
Jasper... Diamond...
This includes the following highways...
Interstate 44 between mile markers 1 and 32.
Interstate 49 between mile markers 1 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3736 9461 3735 9412 3734 9409
3729 9408 3729 9405 3650 9408
TIME...MOT...LOC 0227Z 241DEG 46KT 3723 9489 3692 9489 3636 9501
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Nov 10, 9:22 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
922 PM CST Wed Nov 10 2021
MOZ088-093-094-101-102-110400-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
922 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of eastern Newton,
eastern McDonald, Barry, Lawrence and southeastern Jasper Counties
through 1000 PM CST...
At 922 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sarcoxie to 7 miles southwest of Fairview
to near Bella Vista. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roaring River State Park... Big Sugar Creek State Park...
Table Rock Lake... Monett...
Aurora... Mount Vernon...
Cassville... Marionville...
Granby... Shell Knob...
Sarcoxie... Pierce City...
Purdy... Seligman...
Exeter... Miller...
Wheaton... Verona...
Butterfield... Washburn...
This includes the following highways...
Interstate 44 between mile markers 19 and 58.
Interstate 49 between mile markers 36 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9434 3672 9426 3711 9432 3726 9361
3683 9361 3681 9358 3650 9358
TIME...MOT...LOC 0322Z 259DEG 49KT 3703 9421 3676 9420 3641 9428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Nov 10, 9:34 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 PM CST Wed Nov 10 2021
MOZ078-089-110415-
Cedar MO-Dade MO-
934 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southern Cedar and
Dade Counties through 1015 PM CST...
At 934 PM CST, Doppler radar was tracking a strong thunderstorm near
Golden City, or 10 miles east of Lamar, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Lockwood... Dadeville...
Jerico Springs... Arcola...
Umber View Heights... Bearcreek...
Masters... Wagoner...
Cane Hill... Arnica...
Neola... Cedarville...
Meinert... Sylvania...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3729 9408 3764 9407 3779 9363 3774 9363
3774 9361 3747 9362
TIME...MOT...LOC 0334Z 244DEG 45KT 3747 9408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:27 PM CST | Special Weather Statement | SGF | Jasper, McDonald, Newton | 63 min |
| Nov 10, 8:59 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 46 min |
| Nov 10, 9:22 PM CST | Special Weather Statement | SGF | Barry, Lawrence | 38 min |
| Nov 10, 9:55 PM CST | Special Weather Statement | SGF | Hickory, St. Clair | 50 min |
| Nov 10, 10:16 PM CST | Special Weather Statement | SGF | Dallas, Polk | 44 min |
| Nov 10, 10:21 PM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 39 min |
| Nov 10, 10:54 PM CST | Special Weather Statement | SGF | Camden, Dallas, Laclede | 36 min |
| Nov 10, 11:33 PM CST | Special Weather Statement | SGF | Ozark | 27 min |
| Nov 10, 8:17 PM CST | Special Weather Statement | SGF | Cherokee | 28 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.